Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 45, NWS Lincoln, IL

March 30, 20255 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2025, 1:51 PM CDT for 5 counties in Illinois. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 1:51 PM CDT (18:51 UTC)
Expired
Mar 30, 2025, 2:15 PM CDT
In force
24 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IL, Coles County, IL, Cumberland County, IL, Edgar County, IL, Jasper County, IL

The radar

The Evansville,IN radar (KVWX), 128 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 2:00 PM CDTHAIL 0.75Ashmore, ILPea to dime size hail reported in Ashmore.
Mar 30, 2:00 PM CDTHAIL 0.75Ashmore, ILPea to dime size hail reported in Ashmore.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:02 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WUUS53 KILX 301851
SVRILX
ILC023-029-035-045-079-301915-
/O.NEW.KILX.SV.W.0045.250330T1851Z-250330T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
151 PM CDT Sun Mar 30 2025

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Eastern Coles County in east central Illinois...
  Southern Edgar County in east central Illinois...
  Northeastern Jasper County in southeastern Illinois...
  Western Clark County in east central Illinois...
  Eastern Cumberland County in east central Illinois...

* Until 215 PM CDT.

* At 150 PM CDT, severe thunderstorms were located along a line 
  extending from near Paris to near Greenup, moving northeast at 50 
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Westfield, Casey, and Paris around 155 PM CDT.
  Vermilion and Martinsville around 205 PM CDT.

This includes Interstate 70 between mile markers 116 and 148.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 700 PM CDT for southeastern
and east central Illinois.

&&

LAT...LON 3911 8803 3934 8831 3968 8800 3968 8753
      3952 8753
TIME...MOT...LOC 1850Z 245DEG 46KT 3962 8778 3927 8819 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Bumgardner

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:25 PM CDT, 26 minutes earlier. Its key messages:

  • The severe storms are expected to be out of the area by 7pm this evening.
  • Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday.
  • Gusty winds return Wednesday, with gusts around 30-35 knots during the day.
  • Multiple round of precipitation are possible through the weekend for southeastern IL.
Area forecast discussion, Mar 30, 1:25 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
125 PM CDT Sun Mar 30 2025

.KEY MESSAGES...

- The severe storms are expected to be out of the area by 7pm this
  evening.

- Overnight Tuesday into Wednesday bring the best chances for the
  next round of severe weather. Outlooks from the SPC have a
  slight risk (level 2 of 5) for Tuesday night's activity and an
  enhanced (level 3 of 5) for Wednesday.

- Gusty winds return Wednesday, with gusts around 30-35 knots
  during the day.

- Multiple round of precipitation are possible through the
  weekend for southeastern IL.

&&

.MESOSCALE...
Issued at 1246 PM CDT Sun Mar 30 2025

Key Messages...
Severe storms are ongoing across portions of east central and
southeast Illinois. Damaging straight line winds the primary
concern but will need to monitor closely for tornadoes spinning up
within the line.

Technical Discussion...
Early morning convection over southern MO has produced an MCV
that is currently lifting across central Illinois near SPI as of
1230PM. In addition, synoptic cold front is in this vicinity
approaching the I-55 corridor. A line of severe thunderstorms has
developed just ahead of these features lifting northeast into
portions of east central and southeast Illinois. Temperatures in
the low to mid 70s and dew points in the mid 60s are contributing
to MLCAPE in excess of 1000 J/kg ahead of the line of storms with
a bullseye of 100-150 J/kg 0-3 km MLCAPE indicating favorable
conditions for low-level stretching of any mesos. Instability is
coinciding with an area of deep layer shear in excess of 40kt.
Storms have quickly congealed and become linear so main focus in
the near term will be damaging straight line winds as well as
potential mesovortex genesis. 0-3km shear values around 40kt
oriented out of the WSW will require line normal component of any
bowing segments pointing anywhere between east to north in order
to meet the criteria for QLCS 3-ingredients.

Deubelbeiss

&&

.DISCUSSION...
Issued at 125 PM CDT Sun Mar 30 2025

The line of storms we have been outlooking have fired and are moving
eastward across the southern half of IL this afternoon. We are
expecting these storms to be out of the CWA by 00z -- exiting out of
southeastern IL. All hazards are still expected throughout the event
and a Tornado Watch (#70) is in effect through 00z.

Monday will be a relaxed day compared to what has been going on.
Highs will be in the upper 40s to low 50s, with low temperatures
around 30 degrees. Temperatures will rebound by Wednesday back into
the 70s.

After today's severe weather, we are watching Tuesday night into
Wednesday for the next decent chance for severe weather. SPC has us
outlooked for a slight risk (level 2 of 5) Tuesday (Day 3) and an
enhanced risk (level 3 of 5) Wednesday (Day 4). Thinking is the
outlook for Tuesday is for overnight Tuesday into early Wednesday
morning, as there looks to potentially be two rounds of severe
weather. The overnight round (associated with a warm front)
currently doesn't look as impressive as the daytime convection
Wednesday. The second round will be firing along the passing cold
front and looks to be in the afternoon into the evening. Outside of
the storms, Wednesday looks to be another windy one (gusts around 30-
35 knots).

Overall the extended will be an active and wet period and start to
April, especially for southeastern IL. Several rounds of
precipitation look possible for southeastern IL over the weekend,
including a slight risk for excessive rainfall on Wednesday and
Thursday. Highs will be in the 60s for the entire CWA through the
weekend.

Copple

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1225 PM CDT Sun Mar 30 2025

A line of storms are moving through central IL this afternoon,
primarily impacting DEC and CMI into the evening. PIA may see
some light showers this afternoon. Ceilings will drop tonight to
MVFR ~1-2kft. By late morning tomorrow, ceilings will rise back to
VFR for all sites. Winds will be gusty up to 30-35kt.
Southwesterly winds will rotate out of the northwest by this
evening behind the cold front.

Copple

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 30, 11:57 AM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
1157 AM CDT Sun Mar 30 2025

ILZ027>031-036-037-040-041-047>050-311700-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason-
Cass-Menard-Scott-Morgan-
1157 AM CDT Sun Mar 30 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...This afternoon and tonight.

Light rain will move across the area this afternoon. An isolated
thunderstorm with small hail is possible, but severe weather is not
expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another strong storm system will impact the Midwest late Tuesday
night into Wednesday. Current projections from SPC suggest a 30%
probability of severe weather focused Wednesday afternoon and
evening. Stay tuned to later forecasts for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-051>057-061>063-066>068-071>073-311700-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
1157 AM CDT Sun Mar 30 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...This afternoon and tonight.

A significant round of convection will develop east of I-55 then
quickly track eastward into Indiana by early evening. All severe
hazards are possible...including damaging wind gusts in excess of
70mph, hail larger than 2 inches in diameter, and a few tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another strong storm system will impact the Midwest late Tuesday
night into Wednesday. Current projections from SPC suggest a 30%
probability of severe weather focused Wednesday afternoon and
evening. Stay tuned to later forecasts for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon, through 7
pm.

Auten

In the hours before

Local storm report, Mar 30, 1:36 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
136 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Tstm Wnd Gst     Tolono                  39.99N 88.26W
03/30/2025  M55 MPH          Champaign          IL   Emergency Mngr

            Pea size hail with 55 mph wind gust at
            Tolono.

&&
Local storm report, Mar 30, 1:42 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
142 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     Tstm Wnd Gst     Philo                   40.01N 88.16W
03/30/2025  M50 MPH          Champaign          IL   Emergency Mngr

&&
Local storm report, Mar 30, 1:44 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
144 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     Tstm Wnd Gst     2 SSE Urbana            40.08N 88.19W
03/30/2025  M63 MPH          Champaign          IL   Mesonet

            Mesonet station FW0668 Urbana Station
            Elevation: 748 ft.

&&

07
Local storm report, Mar 30, 1:46 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
146 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     Tstm Wnd Gst     Willard Airport         40.03N 88.28W
03/30/2025  M68 MPH          Champaign          IL   ASOS

            ASOS station KCMI Willard Arpt Station
            Elevation: 742 ft.

&&

07
Local storm report, Mar 30, 1:51 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
151 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     Tstm Wnd Gst     3 NW Kirksville         39.60N 88.71W
03/30/2025  M47 MPH          Moultrie           IL   Mesonet

            Mesonet station FW6864 Sullivan Station
            Elevation: 672 ft.

&&

07

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:33 PM CDTSevere Thunderstorm WarningILXChristian, Coles, Douglas, Macon, Moultrie, Piatt and 1 more42 min
Mar 30, 1:11 PM CDTSevere Thunderstorm WarningILXChampaign, Coles, Cumberland, Douglas, Macon, Moultrie and 2 more49 min
Mar 30, 1:15 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, McLean, Piatt30 min
Mar 30, 1:26 PM CDTTornado WarningILXChampaign, Douglas21 min
Mar 30, 1:40 PM CDTSevere Thunderstorm WarningILXCumberland, Effingham, Jasper35 min
Mar 30, 1:44 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion31 min
Mar 30, 2:11 PM CDTSevere Thunderstorm Warning Destructive damage threatILXChampaign, Coles, Douglas, Edgar, Vermilion35 min
Mar 30, 2:17 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar43 min
Mar 30, 2:52 PM CDTSevere Thunderstorm WarningILXClay, Effingham, Jasper, Richland23 min
Mar 30, 2:59 PM CDTSevere Thunderstorm WarningILXClark, Edgar31 min
Mar 30, 3:06 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper24 min
Mar 30, 3:13 PM CDTSevere Thunderstorm Warning Considerable damage threatILXClay, Effingham, Jasper, Richland32 min
Mar 30, 3:28 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Edgar, Jasper62 min
Mar 30, 3:33 PM CDTTornado WarningILXClay, Richland27 min
Mar 30, 3:46 PM CDTSevere Thunderstorm WarningILXClay, Crawford, Effingham, Jasper, Lawrence, Richland59 min
Mar 30, 4:24 PM CDTAreal Flood AdvisoryILXClay, Jasper, Richland3 hr
Mar 30, 4:27 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Jasper10 min
Mar 30, 4:40 PM CDTSevere Thunderstorm WarningILXCrawford, Lawrence, Richland35 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.